Alert archive / Arizona / Wind Advisories in 2006

Wind Advisory 8, NWS Flagstaff, AZ

March 28, 2006Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Mar 28, 2006, 3:42 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 29, 2006, 10:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2006, 3:42 PM MST (22:42 UTC)
In effect from
Mar 29, 2006, 10:00 AM MST
Expired
Mar 29, 2006, 8:00 PM MST
In force
10 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2006-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2006-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1148 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 282242
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
342 PM MST TUE MAR 28 2006

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST WEDNESDAY FOR
THE LITTLE COLORADO RIVER VALLEY AND THE WHITE MOUNTAINS...

.A STRONG PACIFIC LOW PRESSURE SYSTEM MOVING THROUGH NEVADA WILL
PRODUCE STRONG AND GUSTY WINDS IN THE LITTLE COLORADO RIVER VALLEY
AND THE WHITE MOUNTAINS ON WEDNESDAY. EXPECT STRONG SOUTHWESTERLY
SUSTAINED WINDS FROM 25 TO 30 MPH WITH HIGHER GUSTS FROM 45 TO 50
MPH. THESE CONDITIONS WILL ABATE AS THE LOW MOVES INTO COLORADO
WEDNESDAY EVENING.

AZZ012>014-017-040-290645-
/O.NEW.KFGZ.WI.Y.0008.060329T1700Z-060330T0100Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
342 PM MST TUE MAR 28 2006

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MST WEDNESDAY. 

EXPECT STRONG SOUTHWESTERLY SUSTAINED WINDS FROM 25 TO 30 MPH WITH
HIGHER GUSTS FROM 45 TO 50 MPH TO DEVELOP BY LATE WEDNESDAY
MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
BOHLIN
5 follow-up statements
000 
WWUS75 KFGZ 290549
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1049 PM MST TUE MAR 28 2006

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST WEDNESDAY FOR
THE LITTLE COLORADO RIVER VALLEY AND THE WHITE MOUNTAINS...

.A STRONG PACIFIC LOW PRESSURE SYSTEM AND COLD FRONT MOVING
THROUGH THE SOUTHWEST WILL PRODUCE STRONG AND GUSTY WINDS IN THE LITTLE
COLORADO RIVER VALLEY AND THE WHITE MOUNTAINS ON WEDNESDAY. EXPECT
STRONG SOUTHWESTERLY SUSTAINED WINDS FROM 25 TO 35 MPH WITH GUSTS
UP TO 50 MPH. THESE WINDS WILL DIMINISH BY WEDNESDAY EVENING AS
THE COLD FRONT MOVES EAST OF THE AREA.

AZZ012>014-017-040-291400-
/O.CON.KFGZ.WI.Y.0008.060329T1700Z-060330T0100Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
1049 PM MST TUE MAR 28 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST
WEDNESDAY...

EXPECT STRONG SOUTHWESTERLY SUSTAINED WINDS FROM 25 TO 35 MPH
WITH GUSTS UP TO 50 MPH TO DEVELOP BY LATE WEDNESDAY MORNING AS A
COLD FRONT NEARS THE AREA. WINDS WILL TAPER OFF LATE WEDNESDAY
AFTERNOON OR EVENING AFTER THE COLD FRONT PASSES THROUGH THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 291333
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
633 AM MST WED MAR 29 2006

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST TODAY FOR
THE LITTLE COLORADO RIVER VALLEY AND THE WHITE MOUNTAINS...

.A STRONG PACIFIC LOW PRESSURE SYSTEM AND COLD FRONT MOVING
THROUGH THE SOUTHWEST WILL PRODUCE STRONG AND GUSTY WINDS IN THE
LITTLE COLORADO RIVER VALLEY AND THE WHITE MOUNTAINS TODAY. EXPECT 
STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH.
WINDS WILL DIMINISH THIS EVENING AS THE COLD FRONT MOVES
EAST OF THE AREA.

AZZ012>014-017-040-292145-
/O.CON.KFGZ.WI.Y.0008.060329T1700Z-060330T0100Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
633 AM MST WED MAR 29 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM MST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
MST THIS AFTERNOON. 

A STORM SYSTEM WILL PRODUCE STRONG SOUTHWEST WINDS OF 25 TO 35
MPH WITH GUSTS TO 50 MPH...ESPECIALLY DURING THE AFTERNOON. WINDS
WILL DIMINISH THIS EVENING AS THE COLD FRONT MOVES EAST OF THE
AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 291825
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1125 AM MST WED MAR 29 2006

..AZZ017-300100-
/O.UPG.KFGZ.WI.Y.0008.000000T0000Z-060330T0100Z/
/O.NEW.KFGZ.HW.W.0003.060329T1820Z-060330T0100Z/
WHITE MOUNTAINS-
INCLUDING THE CITIES OF...SHOW LOW...GREER...PINETOP
1120 AM MST WED MAR 29 2006

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT.

SUSTAINED WIND SPEEDS FROM 40 TO 50 MPH AND GUSTS TO 63 MPH HAVE
BEEN OBSERVED AT THE SHOW LOW AIRPORT THIS MORNING. THIS HAS
CAUSED SOME TREES TO BLOW OVER AND LOOSE SHEET METAL TO BECOME
AIRBORNE IN THE SHOW LOW AREA. THESE WINDS ARE EXPECTED TO
CONTINUE THROUGH THIS AFTERNOON. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR MORE...ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE.

$$

AZZ016-300100-
/O.EXA.KFGZ.WI.Y.0008.000000T0000Z-060330T0100Z/
EASTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...HEBER...HAPPY JACK...FOREST LAKES
1125 AM MST WED MAR 29 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

A STORM SYSTEM WILL PRODUCE STRONG SOUTHWEST WINDS OF 25 TO
35 MPH WITH GUSTS TO 50 MPH. WINDS WILL DIMINISH THIS EVENING AS
THE COLD FRONT MOVES EAST OF THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ012>014-040-300100-
/O.CON.KFGZ.WI.Y.0008.000000T0000Z-060330T0100Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON...
KYKOTSMOVI
1125 AM MST WED MAR 29 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

A STORM SYSTEM WILL PRODUCE STRONG SOUTHWEST WINDS OF 25 TO
35 MPH WITH GUSTS TO 50 MPH. WINDS WILL DIMINISH THIS EVENING AS
THE COLD FRONT MOVES EAST OF THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 300019
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
519 PM MST WED MAR 29 2006



AZZ012-300130-
/O.CAN.KFGZ.WI.Y.0008.000000T0000Z-060330T0100Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY
519 PM MST WED MAR 29 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. THE COLD FRONT RESPONSIBLE FOR BRINGING STRONG WINDS TO
THE AREA HAS MOVED EAST OF THE COCONINO COUNTY PORTION OF THE
LITTLE COLORADO RIVER VALLEY SO WINDS WILL CONTINUE TO DECREASE
BELOW ADVISORY THRESHOLDS.

$$

AZZ014-300300-
/O.UPG.KFGZ.WI.Y.0008.000000T0000Z-060330T0100Z/
/O.EXB.KFGZ.HW.W.0003.000000T0000Z-060330T0300Z/
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE
519 PM MST WED MAR 29 2006

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

A COLD FRONT APPROACHING THE AREA HAS BROUGHT STRONG WINDS TO THE
AREA...WITH SUSTAINED WINDS EXCEEDING 40 MPH AND GUSTS OVER 60 MPH
IN PORTIONS OF THE APACHE COUNTY LITTLE COLORADO RIVER VALLEY.
STRONG WINDS WILL CONTINUE UNTIL THE COLD FRONT PASSES THE
AREA...WHICH IS EXPECTED AROUND 8 PM MST THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR MORE...ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE.

$$

AZZ017-300300-
/O.EXT.KFGZ.HW.W.0003.000000T0000Z-060330T0300Z/
WHITE MOUNTAINS-
INCLUDING THE CITIES OF...SHOW LOW...GREER...PINETOP
519 PM MST WED MAR 29 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

SUSTAINED WIND SPEEDS FROM 40 TO 50 MPH AND GUSTS OVER 60 MPH HAVE
BEEN OBSERVED AT THE SHOW LOW AIRPORT AND OTHER AREA WEATHER
STATIONS TODAY. THIS HAS CAUSED SOME TREES TO BLOW OVER AND LOOSE
SHEET METAL TO BECOME AIRBORNE IN THE SHOW LOW AREA. THESE WINDS
ARE EXPECTED TO CONTINUE THIS EVENING UNTIL A COLD FRONT PASSES
THROUGH THE AREA...WHICH IS EXPECTED AROUND 800 PM MST THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR MORE...ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE.

$$

AZZ013-016-040-300300-
/O.EXT.KFGZ.WI.Y.0008.000000T0000Z-060330T0300Z/
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
EASTERN MOGOLLON RIM-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
HEBER...HAPPY JACK...FOREST LAKES...DILKON...KYKOTSMOVI
519 PM MST WED MAR 29 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM MST THIS EVENING. 

A COLD FRONT APPROACHING THE AREA WILL CONTINUE TO PRODUCE STRONG
SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.
WINDS WILL DIMINISH THIS EVENING AFTER THE COLD FRONT MOVES EAST OF
THE AREA...WHICH IS EXPECTED AROUND 7 TO 8 PM MST THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 300257
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
757 PM MST WED MAR 29 2006

AZZ014-017-300400-
/O.EXP.KFGZ.HW.W.0003.000000T0000Z-060330T0300Z/
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP
757 PM MST WED MAR 29 2006

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. WINDS
HAVE BEEN DECREASING ACROSS THE AREA AS THE COLD FRONT RESPONSIBLE
FOR TODAYS HIGH WINDS MOVES THROUGH THE AREA. ALTHOUGH A FEW
GUSTS UP TO AROUND 40 MPH ARE STILL POSSIBLE...WIDESPREAD STRONG
WINDS ARE NOT EXPECTED AND WINDS WILL GRADUALLY DECREASE THROUGH
THIS EVENING...BECOMING LIGHT BY MORNING.

$$

AZZ013-016-040-300400-
/O.EXP.KFGZ.WI.Y.0008.000000T0000Z-060330T0300Z/
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
EASTERN MOGOLLON RIM-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
HEBER...HAPPY JACK...FOREST LAKES...DILKON...KYKOTSMOVI
757 PM MST WED MAR 29 2006

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. WINDS
HAVE BEEN DECREASING ACROSS THE AREA AS THE COLD FRONT RESPONSIBLE
FOR TODAYS STRONG WINDS CONTINUES TO MOVE EAST OF THE AREA. ALTHOUGH A
FEW GUSTS UP TO 40 MPH ARE STILL POSSIBLE THIS
EVENING...WIDESPREAD STRONG WINDS ARE NOT EXPECTED AND WINDS WILL
CONTINUE TO DECREASE THROUGH THIS EVENING...BECOMING LIGHT BY
MORNING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 28, 2:45 PM MST, 57 minutes earlier.

Area forecast discussion, Mar 28, 2:45 PM MST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
245 PM MST TUE MAR 28 2006

.SYNOPSIS...RAIN AND HIGH ELEVATION SNOW SHOWERS WILL CONTINUE
TONIGHT AS A STORM APPROACHES ARIZONA. THE MAIN STORM WILL MOVE
INTO WESTERN ARIZONA LATE TONIGHT WITH AREAS OF MODERATE TO HEAVY
RAIN AND SNOW SPREADING ACROSS THE STATE WEDNESDAY. SNOW LEVELS WILL
FALL UNDER 7000 FEET DURING THE DAY WEDNESDAY...BRINGING SOME
ACCUMULATION BY AFTERNOON. THIS SYSTEM WILL CLEAR THE AREA BY
THURSDAY...WITH DRY AND WARMER CONDITIONS LASTING INTO THE COMING
WEEKEND.

&&

.DISCUSSION...COLD UPPER LOW STILL OFF THE CALIFORNIA COASTLINE WITH
LARGE AREA OF SATURATED AIR OUT AHEAD OF IT. BROAD AREA OF WEAK DIVQ
AND 300 MB DIV OVER ARIZONA IS ACTING ON THE MOISTURE TO PRODUCE
SHOWERS...THIS WILL CONTINUE INTO THE EVENING. AREAS OF SHOWERS WILL
NOT BE AS ORGANIZED AS THIS MORNING...AS THIS MORNINGS S/WV IS
EJECTING TO THE EAST. LATER TONIGHT...THE PARENT LOW WILL MOVE
EASTWARD INTO THE GREAT BASIN AND ARIZONA WILL BEGIN TO SEE HGHT
FALLS. THERE HAS BEEN SOME ISSUES WITH THE STRENGTH OF THE LOW...BUT
THE 12Z RUNS SEEM TO HAVE A HANDLE ON THINGS. BEST PRECIPITATION
WILL FOCUS ALONG A FRONTAL BOUNDARY THAT THE LOW WILL DRIVE INTO
WESTERN ARIZONA EARLY WEDNESDAY MORNING...NOT REACHING THE EASTERN
BORDER UNTIL WEDNESDAY EVENING. BEST COMBINATION OF HGHT
FALLS...UPSLOPE WINDS...INSTABILITY...AND FRONTOGENESIS OCCURS FROM
FLAGSTAFF NORTH AND WEST THROUGH EARLY WEDNESDAY AFTERNOON. THESE
AREAS WILL SEE THE MOST PRECIPITATION...WITH THE HIGHEST AMOUNTS
LIKELY NEARING AN INCH OF WATER. SNOW LEVELS WILL ALSO FALL THROUGH
THE MORNING WITH MANY AREAS ABOVE 6500 FEET SEEING SNOW THROUGH THE
DAY. FLAGSTAFF WILL BE RIGHT ON THE BOUNDARY OF THIS CHANGE
OVER...RIGHT NOW WE HAVE SNOW AMOUNTS JUST UNDER ADVISORY CRITERIA.
THIS WILL NEED TO BE WATCHED CLOSELY TONIGHT...A SLIGHTLY COLDER
SCENARIO COULD RESULT IN A FAIR AMOUNT OF SNOW. THE OTHER ISSUE WILL
BE WINDS...700 MB WINDS REACH 50 KNOTS WEDNESDAY...ESPECIALLY EAST
OF FLAGSTAFF. THE LCR WILL LIKELY DOWNSLOPE WITH MUCH LESS CLOUD
COVER AND PRECIPITATION. THIS WILL ENABLE WINDS TO MIX DOWN...AND WE
WILL ISSUE A WIND ADVISORY FOR THIS AREA. THE STORM WILL RAPIDLY
MOVE EAST THURSDAY...WITH CLEARING SKIES AND WARMING TEMPERATURES.
THERE IS A POSSIBILITY OF A WEAK SYSTEM THIS WEEKEND...AND PERHAPS A
STRONGER SYSTEM AGAIN NEXT WEEK. FOR NOW...DETAILS ARE FUZZY...SO WE
WILL SHOW SOME COOLING...BUT NO POPS FOR NOW. PETERSON.

&&

.AVIATION...FOR THE 00Z PACKAGE...LOW CEILINGS AND SCT -SHRA/SHSN
WILL CONTINUE THROUGH THE NIGHT AND INTO TOMORROW. EXPECT SKY
CONDITION TO BE MORE VARIABLE TOMORROW WITH SCT TO BKN LOW CLOUD
DECKS. GENERALLY SCT MVFR CEILINGS WILL CONTINUE TOMORROW...ALONG
WITH SCATTERED MVFR TO IFR VISIBILITIES IN SNOW AND RAIN SHOWERS.
SNOW SHOWERS WILL OCCUR ABOVE 6000 TO 6500 FEET. AVIATION DISCUSSION
NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 10 AM MST
UNTIL 6 PM MST WEDNESDAY AZ ZONES 12/13/14/17/40.

&&
Hazardous weather outlook, Mar 28, 10:30 AM MST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1030 AM MST TUE MAR 28 2006

AZZ004>018-037>040-290700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
955 AM MST TUE MAR 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

AREAS OF RAIN AND SNOW SHOWERS WILL CONTINUE ACROSS THE REGION
THROUGH THE AFTERNOON. SNOW LEVELS WILL REMAIN FROM 7500 TO 8000
FEET...WITH LIGHT ACCUMULATIONS ABOVE 8000-8500 FEET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RAIN AND SNOW WILL BECOME MODERATE TO HEAVY AT TIMES EARLY WEDNESDAY
MORNING...AND WILL CONTINUE THROUGH THE AFTERNOON. SNOW LEVELS WILL
FALL THROUGH THE MORNING HOURS...REACHING 6500 FEET BY LATE MORNING
FROM FLAGSTAFF WEST AND NORTH. SNOW LEVELS WILL REMAIN 7000 TO 7500
FEET EAST OF FLAGSTAFF INTO THE WHITE MOUNTAINS.

THERE IS POTENTIAL FOR SEVERAL INCHES OF ACCUMULATION ABOVE 6500
FEET FROM FLAGSTAFF NORTH AND WEST WEDNESDAY...WITH MUCH HIGHER
AMOUNTS ABOVE 7500 FEET. THE EXACT TRACK AND AMOUNT OF MOISTURE
REMAINS QUESTIONABLE AT THIS TIME...AS WELL AS THE EXACT TIME OF
THE CHANGE-OVER FROM RAIN TO SNOW. A SNOW ADVISORY MAY BE NEEDED FOR
WEDNESDAY...BUT AN ADVISORY WILL NOT BE ISSUED AT THIS TIME UNTIL
FURTHER DETAILS ARE AVAILABLE.

SOUTHWEST WINDS WILL ALSO DEVELOP AHEAD OF THIS STORM...ESPECIALLY
EAST OF FLAGSTAFF IN THE LITTLE COLORADO RIVER VALLEY. WINDS WILL
RANGE FROM 15 TO 30 MPH...WITH GUSTS TO NEAR 40 MPH AT TIMES
WEDNESDAY AFTERNOON.

Nearby

Wind Advisories in Arizona, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.